Florida, 2005

Heavy Rain in Florida, June 29 to 30, 2005

June 29 to 30, 2005 · NWS JAX · 1 event in 1 county or zone

65 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The EM relayed the following 24-hour storm rainfall amounts:Flalger EOC (Bunnell): 1.53 inchesRima Ridge Fire Station 81: 2.25 inchesNorth Seminole Woods, Palm Coast: 1.40 inchesSouth Seminole Woods, Palm Coast: 1.10 inchesFlagler County Landfill, Old Kings Road and SR 100: 0.50 inchesNorth Palm Coast: 1.10 inchesPine Lakes in Palm Coast: 1.65 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 2:35 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 2:35 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT WED JUN 29 2005

.SHORT TERM...WATER VAPOR IMAGERY SHOWS MOISTURE PLUME OVER THE
REGION WITH 5H TROUGH FROM NEAR CENTRAL TN TO SE LA. RADAR IMAGERY
SHOWS MOST CONVECTION OVER THE FL PANHANDLE AND OVER OUR CWA JUST N
OF GAINESVILLE AND NE OF BRUNSWICK...MOVING OFF TOWARD THE NNE
AROUND 10-15 MPH. WHILE HEAVY SHOWERS AND STORMS ARE STEADILY MOVING
OFF TO THE N...ABUNDANT MOISTURE IN ATMOSPHERE WILL CONTRIBUTE TO
LOCALIZED FLOODING ESPECIALLY WHERE RECENT RAINFALL HAS OCCURRED OVER
THE PAST COUPLE OF DAYS. AN UPPER LEVEL JET...ALTHOUGH ONLY 30-40
KT...ALSO SUPPORTING GOOD DIVERGENCE ALOFT OVER SE GA AND PORTIONS
OF NE FL. PWATS ALSO WILL CONTINUE AOA 2 INCHES TODAY WITH SUFFICIENT
LIFT OVER INTERIOR N FL ZONES AND ALL OF SE GA. GIVEN THIS...WILL
EXTEND THE FLOOD WATCH UNTIL THIS EVENING AND EXPAND INTO SUWANNEE
VALLEY AREA AS MEAN FLOW BECOMES S TO SW. MODEL GUIDANCE SHOWS MID-
UPPER TROUGH AXIS TO SHIFT EWD AND WEAKEN LATER TONIGHT AND INTO THU
WITH LOWER PWATS. STILL APPEARS FL ZONES HAVE BETTER SHOT OF
CONVECTION MAINLY ALONG SEA BREEZE BOUNDARIES ON THU WITH TEMPS
LITTLE HIGHER AS 850 MB FLOW BECOMES MORE W AND NW. BASIC PATTERN
REMAINS NEARLY THE SAME INTO FRI WITH RELATIVELY HIGH MOISTURE
INDICATED OVER THE FL ZONES THAN SE GA SO WILL CONTINUE WITH N-S POP
GRADIENT. HAVE NUDGED UP POPS FROM PREVIOUS FORECAST FOR THU AND
FRI. PATCHY FOG LOOKS PROBABLE IN EARLY MORNING HOURS THROUGH FRI.

.LONG TERM...LITTLE IF ANY CHANGE PLANNED FOR THE LONG TERM FORECAST.
WEAK COLD FRONT MOVES INTO GA WITH FORECAST AREA REMAINING IN
RELATIVE MOIST AIRMASS WITH LOW LEVEL FLOW FROM THE SW ON SATURDAY
BUT PROBABLY BECOMING VARIABLE ON SUNDAY AS GFS INDICATES FRONT
DRIFTING TOWARD S GA LATE IN THE WEEKEND.

&&

.MARINE...NO HEADLINES. WINDS SOUTH AROUND 10 KNOTS TODAY...VEERING
TO SOUTHWEST 10 TO 15 KNOTS THURSDAY AND CONTINUING INTO THE WEEKEND.
MAIN CONCERN WILL BE NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY...BECOMING SCATTERED FRIDAY ONWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  72  90  74 /  80  50  40  30
SSI  83  76  88  75 /  70  60  50  30
JAX  85  74  88  73 /  80  60  60  40
SGJ  85  75  86  74 /  70  60  60  50
GNV  87  74  87  73 /  80  60  70  40
OCF  87  74  87  73 /  80  60  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...BAKER...COLUMBIA...DUVAL...HAMILTON...
     NASSAU...AND SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

ARS/PP
Hazardous weather outlook, Jun 29, 4:45 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300945-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST
GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

A DEEP TROPICAL AIRMASS FROM THE GULF OF MEXICO WILL CONTINUE
TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT
BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT
FROM THESE STORMS WITH AVERAGE RAINFALL OF 1 TO 3 INCHES AND ISOLATED
AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THE GROUND IS SATURATED IN
PORTIONS OF EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM
RECENT HEAVY RAINFALL WHICH HAS ALREADY LED TO SOME FLOODING. ANY
ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF ADDITIONAL
LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD BE ALERT
FOR STANDING WATER ON ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY
FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER
NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 29, 6:00 AM EST to June 30, 6:00 AM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453885.